Alert archive / Tennessee / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 388, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 21, 2003, 3:13 PM CDT for Clay County, Jackson County, Tennessee. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2003, 3:13 PM CDT (20:13 UTC)
- Expired
- Jul 21, 2003, 4:15 PM CDT
- In force
- 62 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Clay County, TN, Jackson County, TN
The radar
The Nashville radar (KOHX), 88 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 21, 11:55 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.2 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1467 J/kg
- Mixed-layer CIN
- -175 J/kg
- Mixed-layer LCL
- 1108 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 212013
SVRBNA
TNC027-087-212115-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
312 PM CDT MON JUL 21 2003
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLAY COUNTY IN TENNESSEE
JACKSON COUNTY IN TENNESSEE
* UNTIL 415 PM CDT
* AT 303 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM 15 MILES WEST OF CELINA TO 15
MILES WEST OF GAINESBORO. MOVING EAST AT 25 MPH.
* SEVERE THUNDERSTORMS WILL BE...NEAR
GAINESBORO AROUND 335 PM CDT
CELINA AROUND 340 PM CDT
SEVERE THUNDERSTORM WINDS CAN BE AS DESTRUCTIVE AS A TORNADO. FOR
YOUR SAFETY, GO TO A SAFE PLACE IMMEDIATELY. YOU SHOULD PREPARE FOR
DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY
LIGHTNING.
&&
LAT...LON 3669 8578 3626 8583 3626 8554 3643 8550
3661 8532
$$
05What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 1:30 PM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Jul 21, 1:30 PM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 130 PM CDT MON JUL 21 2003 SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 6 PM CDT. VORT MAX DROPPING DOWN OVER SOUTHERN ILLINOIS THIS AFTERNOON HAS ACTED TO ENHANCE ACTIVITY ACROSS THE AREA. VORT MAX SCOOTS OFF TO OUR EAST BEFORE MIDNIGHT. ANOTHER VORT MAX DROPPING DOWN THROUGH EASTERN MISSOURI AT 06Z TONIGHT SWINGS ACROSS THE MID STATE BEFORE DAYBREAK. ALSO LOOKS LIKE ANOTHER STRONG VORT MAX COMING IN AROUND MID DAY TUESDAY. ALL IN ALL A SERIES OF UPPER LEVEL DISTURBANCES WILL SWING THROUGH THE AREA. ONE LAST SHOT COMES IN LATE TUESDAY NIGHT BUT DRIER AIR PUNCHES IN FROM THE WEST BY DAYBREAK WEDNESDAY. PRELIMINARY NUMBERS: NASHVILLE 70 81 65 78 64 4641 CROSSVILLE 65 78 60 75 58 6662 .BNA...NONE. BOYD 01
Hazardous weather outlook, Jul 21, 5:30 AM CDT, 9 hours 43 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-221000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT MON JUL 21 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS POSSIBLE OVER EXTREME WESTERN MIDDLE TENNESSEE THIS MORNING. THEN...SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOPED THIS AFTERNOON...WITH SOME STORMS POSSIBLE BECOMING SEVERE...MAINLY OVER AND NEAR THE CUMBERLAND PLATEAU REGION. THERE WILL BE A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. AS A COLD FRONT APPROACHES AND MOVES THROUGH MIDDLE TENNESSEE TUESDAY ...THERE WILL BE A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVITY MAY BE NECESSARY THIS AFTERNOON...EVENING... AND TUESDAY. 31
In the hours before
Local storm report, Jul 21, 1:44 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
0144 PM CDT MON JUL 21 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0107 PM LINDEN TN WIND DAMAGE
07/21/03 PERRY LOCAL OFFICIALS REPORTED
TREES DOWN IN LINDEN
05Local storm report, Jul 21, 1:47 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
0147 PM CDT MON JUL 21 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0140 PM WAYNESBORO TN 0.50 IN HAIL
07/21/03 WAYNE
0140 PM WAYNESBORO TN 60 MPH WIND GUST
07/21/03 WAYNE COOP OBSERVER REPORTED
WINDS 50 TO 60 MPH
05Local storm report, Jul 21, 2:06 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
0206 PM CDT MON JUL 21 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0203 PM GOODLETTSVILLE TN 0.50 IN HAIL
07/21/03 DAVIDSON SPOTTER REPORTED HALF INCH
HAIL NEAR RIVERGATE
05Local storm report, Jul 21, 2:35 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
0235 PM CDT MON JUL 21 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0215 PM WAYNESBORO TN WIND DAMAGE
07/21/03 WAYNE COOP OBSERVER REPORTED 18
INCH TREES DOWN AND POWER
OUTAGES
0210 PM COLUMBIA TN WIND DAMAGE
07/21/03 MAURY HIGHWAY DEPARTMENT
REPORTED A TREE DOWN ON
KNOB CREEK ROAD
05Local storm report, Jul 21, 2:47 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
0247 PM CDT MON JUL 21 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0242 PM SMYRNA TN WIND DAMAGE
07/21/03 RUTHERFORD AMATEUR RADIO OPERATOR
REPORTED TREES DOWN IN
SMYRNA
05Local storm report, Jul 21, 3:08 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
0308 PM CDT MON JUL 21 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0303 PM LEBANON TN WIND DAMAGE
07/21/03 WILSON SHERIFFS OFFICE REPORTED
ONE TREE DOWN ON MCCREARY
ROAD
0302 PM LEBANON TN WIND DAMAGE
07/21/03 WILSON SHERIFFS OFFICE REPORTED
ONE TREE DOWN ON QUARRY
ROAD
05The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 11:35 AM CDT | Severe Thunderstorm Warning | OHX | Benton | 55 min |
| Jul 21, 12:11 PM CDT | Severe Thunderstorm Warning | OHX | Perry | 64 min |
| Jul 21, 12:49 PM CDT | Severe Thunderstorm Warning | OHX | Hickman | 41 min |
| Jul 21, 1:01 PM CDT | Severe Thunderstorm Warning | OHX | Lewis, Wayne | 59 min |
| Jul 21, 1:29 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 61 min |
| Jul 21, 1:35 PM CDT | Severe Thunderstorm Warning | OHX | Williamson | 40 min |
| Jul 21, 1:40 PM CDT | Severe Thunderstorm Warning | OHX | Maury | 50 min |
| Jul 21, 2:00 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 45 min |
| Jul 21, 2:05 PM CDT | Tornado Warning | OHX | Sumner | 40 min |
| Jul 21, 2:08 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Marshall | 67 min |
| Jul 21, 2:17 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner, Trousdale | 58 min |
| Jul 21, 2:24 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Wilson | 51 min |
| Jul 21, 2:28 PM CDT | Severe Thunderstorm Warning | OHX | Smith | 62 min |
| Jul 21, 2:42 PM CDT | Severe Thunderstorm Warning | OHX | Bedford | 48 min |
| Jul 21, 2:46 PM CDT | Severe Thunderstorm Warning | OHX | Cannon | 74 min |
| Jul 21, 2:58 PM CDT | Severe Thunderstorm Warning | OHX | Lincoln | 62 min |
| Jul 21, 3:26 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Coffee, DeKalb, Moore, Warren | 64 min |
| Jul 21, 3:33 PM CDT | Severe Thunderstorm Warning | OHX | Putnam | 72 min |
| Jul 21, 3:45 PM CDT | Severe Thunderstorm Warning | OHX | Grundy, Van Buren, White | 60 min |
| Jul 21, 4:27 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 48 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.